Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Low libido after taking Losar for high BP - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 663 Questions
User :   hi
User :   how are you
Doctor :   hi
Doctor :  
how can i help you?
User :   I am married since 2 months..
Doctor :  
please proceed with your health query
Doctor :  
ok
User :   I am not sexually active..
User :   is it due to medication which I am taking for High BP
User :   kindly advice...
Doctor :  
ok
Doctor :  
what medication you are taking for hypertension?
User :   Losar 25 mg
User :   for High BP
Doctor :  
what difficulty are you facing while having intercourse?
User :   i dont feel like having sex
User :   i dont know why it happens
Doctor :  
not all BP medications cause sexual dysfunction or loss of sexual desire
User :   how about Losar 25 mg
User :   ??
Doctor :  
Losartan or Losar does not have specific sexual side effects
User :   ok
User :   What can be reasons for this ??
Doctor :  
the common side effects include dizziness, lightheadedness, blurred vision, or a stuffy nose
Doctor :   if the sexual desire has come down after you have started taking Losar 25 mg

Doctor :  
then this should be reported back to the prescribing doctor
User :   ok...
Doctor :  
so that medication can be changed
Doctor :  
people with uncontrolled BP do face with sexual problems
User :   ya.. my BP was on avarage 140/90
User :   is it related to High Cholestrol also
Doctor :  
ok
Doctor :  
what medications are you taking for controlling cholesterol levels?
User :   I have not started any medication
Doctor :  
high cholesterol levels are a cause of high blood pressure
User :   doctor has not prescribed any medication
Doctor :   as the form plaques in arteries causing the lumen to narrow down for blood flow
User :   ok
Doctor :  
resulting in increased pressure exerted by heart to pump blood thru them
Doctor :  
which leads to increase in blood pressure
Doctor :  
blood pressure is teh measure of how hard the heart is pumping the blood
User :   does it leads to the sexual problems
Doctor :  
so if the cholesterol problems are high, then BP is a result of that
Doctor :  
and also sexual related problems.
Doctor :  
what sexual problems are you facing ?
Doctor :  
could you describe it?
User :   1 min
Doctor :  
is it the loss of interest? or is it problem in achieving and maintaining erection?
User :   lost of interest
User :   does stress plays a role ??
Doctor :   ok
Doctor :  
yes stress also plays a role, as it causes mental clouding like state and hampers sexual performance and might lead to loss i=of interest too
User :   1 min plzzz
Doctor :   sure,
Doctor :  
are you there?
Doctor :  
have you followed what i have said?
User :   ya
User :   sorry had a guest
Doctor :  
ok
User :   so u mean to say that Stress and High BP plays a role in lost of interest in sex
Doctor :  
it could do
User :   ok
User :   so what remedies you will recommedn ???
Doctor :  
intercourse has lot of factors playing which determines the quality and the satisfaction involved with it
Doctor :  
what was your last BP measurement reading?
Doctor :  
and when was it alst checked?
Doctor :  
*last
User :   before starting medication it was 140/100 ... now after 1 week of taking medication its 130/80
Doctor :  
ok
Doctor :  
that is fine
Doctor :  
is your loss of interest after the medication was started?
Doctor :  
or has it been present before that?
User :   yaaa
Doctor :  
ok
User :   before medication.. i was not very active.. but after medication its totally off interest
Doctor :  
if it is after start of medication, then this should be reported back to the prescribing doctor who will change the medication as per your need.
User :   ok
Doctor :   also you should be practicing stress management practices to help control stress levels
User :   but beyond that.. any other recommendation ..
Doctor :  
identify what stressors you have in your life, once they are identified
User :   ok
User :   I think i got the point..
Doctor :  
then you can divert yourself from them once you are faced with such situations
Doctor :  
also few other tips will help you in dealing with it
User :   Thank you doctor...
Doctor :  
these are simple to follow though it may sound very day to day stuff
User :   yaa
Doctor :  
shall i proceed with telling the tips for stress management?
User :   I know them.. thank you very much..
Doctor :   Is there any thing else I can help you with?

User :   at present.. I dont need.. but will surely ask you if require any help in futureee
Doctor :   sure you can contact us anytime
Doctor :  
we are there to help you 24/7
Doctor :  
Please fill the feedback form say done when done.
User :   thanks
User :   have a nice day..
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
Doctor :   wish you the same
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor